U.S. doctors online nowAsk doctors free
Denmark
A 27-year-old male asked:

11 moths without lamotrigine, i feel depressed and gained a lot of weight, normal? why?

2 doctor answers6 doctors weighed in
Dr. Theresa-Ann Clark
Family Medicine 24 years experience
Are you bipolar?: This medication is used to stabilize and prevent mood swings (manic to severe depression). You must continue treatment for bipolar disorder or you can get out of control or very depressed. Most medicines used to treat bipolar cause weight gain so strict adherence to a diet-exercise program. Cbt/dbt psychotherapy can build coping skills and medication helps mood. Best to consult a psychiatrist.
Dr. Heidi Fowler
Psychiatry 25 years experience
It sounds like your: Depression symptoms increased off of lamictal. If you are a stress eater or eat to nurture yourself that would make sense as well. It would be best for you to work on titration of your medications as clearly your medications are not optimized. Take care.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 27, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.